Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 27, 2011, 6:08 AM CDT for 4 counties in Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 6:08 AM CDT (11:08 UTC)
- Expired
- Apr 27, 2011, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 5.6
- Supercell composite
- 23.5
The text
As transmitted, in the capitals the NWS used until 2016.
142
WGUS54 KSHV 271108
FFWSHV
ARC027-057-073-099-271500-
/O.NEW.KSHV.FF.W.0011.110427T1108Z-110427T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
NORTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 1000 AM CDT
* AT 605 AM CDT...VERY HEAVY RAIN WAS INDICATED ON DOPPLER RADAR FROM
THUNDERSTORMS THAT CONTINUE TO TRAIN OVER THE SAME GENERAL AREA.
ONE TO THREE ADDITIONAL INCHES WILL PRODUCE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLISVILLE...ROSSTON...BUCKNER...BODCAW AND BLUFF CITY...
LAT...LON 3371 9309 3339 9310 3338 9297 3327 9298
3320 9372 3327 9372 3333 9366 3333 9369
3338 9367 3344 9375 3344 9372 3349 9372
3353 9378 3355 9378 3354 9380 3361 9382
3380 9313
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 3:31 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 27, 3:31 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CDT WED APR 27 2011
.DISCUSSION...
FINALLY GETTING RID OF SEVERE CONVECTION TO OUR SOUTHEAST BUT
LOOKING UPSTREAM...NEW CONVECTION IS FORMING ALONG THE FRONTAL
BOUNDARY TO THE WEST OF TYLER TEXAS. 07Z SFC ANALYSIS SHOWS THAT
THIS CONVECTION IS ORIENTED ALONG THE FRONTAL BOUNDARY THAT SHOULD
MAKE QUICK PROGRESS EASTWARD TODAY. LATEST LAPS ANALYSIS SHOWING
THAT WHILE THE ATMOSPHERE HAS BEEN WORKED OVER...THERE IS STILL
SOME LOW LEVEL INSTABILITY TO DEAL WITH AND GIVEN THE UPPER LEVEL
DYNAMICS IN ASSOCIATION WITH THE EJECTING UPPER TROUGH TO OUR
NORTHWEST...WOULD NOT BE SURPRISED TO SEE SOME OF THESE STORMS
PRODUCE SEVERE HAIL AS THEY MOVE EAST THIS MORNING. SO FOR THAT
REASON...KEPT CHANCE POPS GOING ACROSS THE REGION AREA WIDE TODAY
AND HAVE MENTIONED A CHANCE OF SEVERE STORMS IN THE GRIDS AS WELL.
FEEL LIKE THIS WILL BE MAINLY A MORNING EVENT ACROSS OUR WESTERN
ZONES WITH PERHAPS SOME LATE MORNING/EARLY AFTERNOON CONVECTION
CONTINUING ALONG THE FRONTAL BOUNDARY ACROSS OUR EASTERN ZONES.
WINDS SHOULD REALLY PICK UP BEHIND THE FRONT TODAY WITH WINDS OF
15 TO 25 MPH SUSTAINED WITH HIGHER GUSTS TODAY. WENT WITH A REGION
WIDE LAKE WIND ADVISORY TODAY RUNNING IT FROM 15Z THROUGH 00Z TNGT
TO ACCOUNT FOR THIS. WILL LIKELY BE A LITTLE LATER BEFORE WE GET
THIS KIND OF WHEN ACROSS OUR EASTERN PARISHES BUT DO NOT WANT TO
SEGMENT THE NPW.
QUITE A COOL DOWN IN STORE FOR THE REGION OVER THE NEXT 36 HOURS
AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST TONIGHT INTO
THURSDAY. RIDGE QUICKLY SHIFTS EAST OF THE REGION BY FRIDAY WITH
RETURN FLOW SETTING BACK UP FOR FRIDAY NIGHT INTO SATURDAY. THE
NEXT WEATHER MAKER IN THE FORM OF A DEEPLY AMPLIFIED UPPER LEVEL
TROUGH MOVES OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS ON
SUNDAY. AT THIS TIME...IT APPEARS LIKE WE WILL LIKELY SEE ANOTHER
ROUND OF SEVERE THUNDERSTORMS ACROSS THE REGION SUNDAY INTO SUNDAY
NIGHT.
IMPORTANT NOTE FOR MEDIA AND OUR EMERGENCY MANAGEMENT COMMUNITY.
DAMAGE HAS BEEN WIDESPREAD ACROSS THE FOUR STATE REGION OVER THE
LAST 2 DAYS. IT WILL LIKELY TAKE SEVERAL DAYS BEFORE ALL STORM
SURVEYS CAN BE COMPLETED. ONCE A SURVEY HAS BEEN COMPLETED...WE
WILL POST THE RESULTS ON OUR WEBPAGE.
&&
.AVIATION...
PRESSURE FALLS INDICATE THAT A SFC LOW CENTERED NEAR KLBR WILL
TRACK NEWD THROUGH AR AND TOWARDS THE OHIO RIVER VALLEY TODAY.
MVFR/IFR CONDITIONS WILL PREVAIL INITIALLY BEFORE IMPROVING BY NOON.
REDEVELOPMENT OF CONVECTION REMAINS POSSIBLE AS LONG AS THE COLD
FRONT REMAINS TO THE WEST. COLD FRONT SHOULD MOVE EAST OF ALL TAF
SITES BY 21Z WEDNESDAY SHIFTING THE WINDS TO THE W AND NW. WINDS
WILL REMAIN GUSTY BEHIND THE FRONT WITH GUSTS POSSIBLY APPROACHING
30 KTS AT TIMES. SFC HIGH PRESSURE WILL BEGIN TO BUILD OVER THE
REGION AFTER 00Z THURSDAY LEADING TO CLEARING SKIES AND DIMINISHING
WIND SPEEDS THROUGH THE END OF THE TAF PERIOD. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 50 77 51 84 / 30 10 0 0 0
MLU 83 50 76 49 83 / 40 10 0 0 0
DEQ 68 41 75 44 83 / 40 10 0 0 0
TXK 74 47 75 49 83 / 40 10 0 0 0
ELD 78 46 75 45 83 / 40 10 0 0 0
TYR 75 49 77 52 84 / 30 10 0 0 0
GGG 77 47 77 48 84 / 30 10 0 0 0
LFK 82 49 79 49 87 / 30 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
13/09Hazardous weather outlook, Apr 26, 12:00 PM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Apr 27, 3:20 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM FLASH FLOOD WEST MONROE 32.51N 92.15W
04/27/2011 OUACHITA LA BROADCAST MEDIA
WAIST DEEP WATER REPORTED NEAR GLENWOOD APARTMENT
COMPLEX.
&&
20Local storm report, Apr 27, 3:52 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG TULLOS 31.82N 92.33W
04/27/2011 LA SALLE LA BROADCAST MEDIA
POSSIBLE TORNADO. NUMEROUS TREES DOWN AND SEVERAL HOMES
REPORTEDLY DESTROYED.
&&
20Special weather statement, Apr 27, 4:18 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
418 AM CDT WED APR 27 2011
LAZ018>022-271015-
CALDWELL-GRANT-LA SALLE-NATCHITOCHES-WINN-
418 AM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
CALDWELL...WINN...GRANT AND LA SALLE...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
CLARKS...COLUMBIA...GRAYSON...NATCHITOCHES...OLLA AND
WINNFIELD...
AT 413 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NATCHITOCHES...MOVING NORTHEAST
AT 60 MPH. ANOTHER STRONG THUNDERSTORM WAS DECTED NEAR WINNFIELD ALSO
MOVING TO THE NORTHEAST AT NEAR 60 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
06Local storm report, Apr 27, 5:01 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL 2 NE DAINGERFIELD 33.05N 94.70W
04/27/2011 M1.75 INCH MORRIS TX TRAINED SPOTTER
&&
20Local storm report, Apr 27, 5:42 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM HAIL ROSSTON 33.59N 93.28W
04/27/2011 E1.00 INCH NEVADA AR PUBLIC
&&
MBERRYLocal storm report, Apr 27, 5:48 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 AM HAIL 2 E GARLAND 33.36N 93.68W
04/27/2011 E1.25 INCH LAFAYETTE AR PUBLIC
HAIL REPORTED ALONG THE EAST SIDE OF THE RIVER.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:29 PM CDT | Tornado Warning | SHV | Howard | 31 min |
| Apr 26, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 43 min |
| Apr 26, 8:52 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 38 min |
| Apr 26, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | Union | 44 min |
| Apr 26, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Union | 45 min |
| Apr 26, 9:53 PM CDT | Tornado Warning | SHV | Union | 37 min |
| Apr 26, 10:14 PM CDT | Severe Thunderstorm Warning | SHV | Union | 46 min |
| Apr 26, 10:51 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 54 min |
| Apr 26, 10:57 PM CDT | Tornado Warning | SHV | Union | 45 min |
| Apr 26, 11:03 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 57 min |
| Apr 27, 4:41 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 64 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 58 min |
| Apr 27, 5:15 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 60 min |
| Apr 27, 5:44 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 38 min |
| Apr 27, 5:50 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 55 min |
| Apr 27, 7:30 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 12 hr |
| Apr 27, 10:37 AM CDT | River Flood Warning | SHV | Ashley, Union | 4 days |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.